Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Indispensable binomials in semigroup ideals


Authors: Ignacio Ojeda and Alberto Vigneron-Tenorio
Journal: Proc. Amer. Math. Soc. 138 (2010), 4205-4216
MSC (2010): Primary 13F20; Secondary 16W50, 13F55
DOI: https://doi.org/10.1090/S0002-9939-2010-10456-2
Published electronically: June 30, 2010
MathSciNet review: 2680047
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we deal with the problem of the uniqueness of a minimal system of binomial generators of a semigroup ideal. Concretely, we give different necessary and/or sufficient conditions for the uniqueness of such a minimal system of generators. These conditions come from the study and combinatorial description of the so-called indispensable binomials in the semigroup ideal.


References [Enhancements On Off] (What's this?)

  • 1. S. Aoki, A. Takemura, R. Yoshida,
    Indispensable monomials of toric ideals and Markov bases, J. Symbolic Comput. 43 (2008), no. 6-7, 490-507. MR 2406969 (2009c:13065)
  • 2. A. Bigatti, R. La Scala, L. Robbiano,
    Computing toric ideals,
    J. Symbolic Comput. 27 (1999), 351-365. MR 1681344 (2000b:13035)
  • 3. E. Briales, A. Campillo, C. Marijuán, P. Pisón,
    Combinatorics of syzygies for semigroup algebra,
    Collect. Math. 49 (1998), 239-256. MR 1677160 (99m:13024)
  • 4. E. Briales, A. Campillo, C. Marijuán, P. Pisón,
    Minimal systems of generators for ideals of semigroups,
    J. Pure Appl. Algebra, 124 (1998), 7-30. MR 1600261 (98k:20105)
  • 5. H. Charalambous, A. Katsabekis, A. Thoma,
    Minimal systems of binomial generators and the indispensable complex of a toric ideal,
    Proc. Amer. Math. Soc. 135 (2007), 3443-3451. MR 2336556 (2009a:13033)
  • 6. H. Charalambous, A. Thoma,
    On simple $ \mathcal{A}$-multigraded minimal resolutions,
    Contemporary Mathematics, Vol. 502, Amer. Math. Soc., 2009, pp. 33-44.
  • 7. P. Diaconis, B. Sturmfels,
    Algebraic algorithms for sampling from conditional distributions,
    Ann. Statist. 26(1) (1998), 363-397. MR 1608156 (99j:62137)
  • 8. D. Eisenbud, B. Sturmfels,
    Binomial ideals,
    Duke Math. J. 84 (1996), no. 1, 1-45. MR 1394747 (97d:13031)
  • 9. S. Eliahou,
    Courbes monomiales et algébre de Rees symbolique,
    PhD Thesis, Université of Genève, 1983.
  • 10. D. Geiger, C. Meek, B. Sturmfels,
    On the toric algebra of graphical models,
    Ann. Statist. 34 (2006), no. 3, 1463-1492. MR 2278364 (2007m:60035)
  • 11. J. Herzog,
    Generators and relations of abelian semigroups and semigroup rings,
    Manuscripta Math. 3 (1970), 175-193. MR 0269762 (42:4657)
  • 12. E. Miller, B. Sturmfels,
    Combinatorial Commutative Algebra.
    Vol. 227 of Graduate Texts in Mathematics. Springer, New York, 2005. MR 2110098 (2006d:13001)
  • 13. H. Ohsugi, T. Hibi,
    Indispensable binomials of finite graphs,
    J. Algebra Appl. 4 (2005), no. 4, 421-434. MR 2166253 (2006e:13023)
  • 14. H. Ohsugi, T. Hibi,
    Toric ideals arising from contingency tables,
    in Commutative Algebra and Combinatorics.
    Ramanujan Mathematical Society Lecture Notes Series, Vol. 4, Ramanujan Mathematical Society, Mysore, India, 2007, pp. 91-115. MR 2394671 (2009c:13070)
  • 15. I. Ojeda, A. Vigneron-Tenorio,
    Simplicial complexes and minimal free resolution of monomial algebras.
    J. Pure Appl. Algebra 214 (2010), no. 6, 850-861.
  • 16. I. Ojeda, P. Pisón-Casares,
    On the hull resolution of an affine monomial curve,
    J. Pure Appl. Algebra 192 (2004), 53-67. MR 2067188 (2005e:13018)
  • 17. I. Ojeda,
    Examples of generic lattice ideals of codimension 3,
    Comm. Algebra 36 (2008), 279-287. MR 2381125 (2008j:13027)
  • 18. I. Peeva, B. Sturmfels,
    Generic lattice ideals,
    J. Amer. Math. Soc. 11 (1998), 363-373. MR 1475887 (98i:13022)
  • 19. I. Peeva, B. Sturmfels,
    Syzygies of codimension $ 2$ lattice ideals,
    Math. Z. 229 (1998), 163-194. MR 1649322 (99g:13020)
  • 20. P. Pisón-Casares, A. Vigneron-Tenorio,
    On Lawrence semigroups,
    J. Symbolic Comput. 43 (2008), 804-810. MR 2432958 (2009i:20128)
  • 21. J.C. Rosales, P.A. García-Sánchez,
    Finitely generated commutative monoids,
    Nova Science Publishers, Inc., New York, 1999. MR 1694173 (2000d:20074)
  • 22. B. Sturmfels,
    Gröbner bases and convex polytopes,
    volume 8 of University Lecture Series,
    American Mathematical Society, Providence, RI, 1996. MR 1363949 (97b:13034)
  • 23. A. Takemura, S. Aoki,
    Some characterizations of minimal Markov basis for sampling from discrete conditional distributions,
    Ann. Inst. Statist. Math. 56(1) (2004), 1-17. MR 2053726 (2005g:62103)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13F20, 16W50, 13F55

Retrieve articles in all journals with MSC (2010): 13F20, 16W50, 13F55


Additional Information

Ignacio Ojeda
Affiliation: Departamento de Matemáticas, Universidad de Extremadura, E-06071 Badajoz, Spain
Email: ojedamc@unex.es

Alberto Vigneron-Tenorio
Affiliation: Departamento de Matemáticas, Universidad de Cádiz, E-11405 Jerez de la Frontera, Spain
Email: alberto.vigneron@uca.es

DOI: https://doi.org/10.1090/S0002-9939-2010-10456-2
Keywords: Semigroup ideal, indispensable binomial, minimal system of generators, Markov basis, simplicial complex, toric ideal, monomial algebra
Received by editor(s): October 23, 2009
Received by editor(s) in revised form: February 22, 2010
Published electronically: June 30, 2010
Additional Notes: Both authors are partially supported by the project MTM2007-64704, National Plan I+D+I. The first author is partially supported by Junta de Extremadura (ayuda a grupos GRU09104) and FEDER funds
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society